# SDR 95ZZZX6141

- Difficulty date: April 25, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7112V
- Make and model: Mooney M20F
- Aircraft serial: 220047
- Engine: Lyc IO360A1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Through-Bolt
- Part number: 76220
- Condition: Broken
- Location: Nr 1 Cylinder
- Part time: 2,763 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SUBJECT NR 1 CYLINDER UPPER THROUGH-BOLT FOUND BROKEN DURING PREFLIGHT.  DETECTED AS THE MAJOR REMAINING PORTION AND HOLD-DOWN NUT FOUND BACKED OUT OF POSITION AND LODGED AGAINST CYL FINS.  INSTALLED NEW BOLT, SPACER, AND NUT.  TORQUED PER LYC SERVICE LETTER 1029C.  BOLT THREADED END BROKE OFF FLUSH WITH NUT'S SEATING SURFACE.  INDICATIONS WERE A CRACK ABOVE 50 PERCENT ACROSS DIAMETER HAD EXISTED FOR SOME TIME & BOLT ULTIMATELY FAILED IN A TYPICAL TENSILE FRACTURE.  MISSING SPACER HAD MIGRATED THROUGH CABIN HEATER SCAT TUBING & FOUND LODGED IN MUFFLER OPENING.  NUT WITH SHEARED OFF END WAS LODGED BETWEEN NR 2 AND NR 4 ROCKER BOXES.  ENGINE HAD BEEN ASSEMBLED 27 HRS PREVIOUSLY.
